Home » Frequently asked Questions on Health » Is Clotam a safe drug for long term use?

Is Clotam a safe drug for long term use?

Q: I used to get frequent headaches/neck pain. Earlier, I used to take paracetamol, but I started having certain side effects like body temperature going down and excessive tiredness, even if I took the tablet on a full stomach. Now, my physician has prescribed me Clotam tablet and assured me that this tablet can be taken even on an empty stomach and told me to completely stop taking paracetamol. Luckily for me, the frequency of my head aches/neck pains has gone down drastically - nowadays, I am getting only once a month, for which I am taking Clotan. I would like to know whether this tablet is free of any side effect or will it have any long term (bad) effects, especially because I find it very effective.

A:Paracetamol is a relatively a safer drug. It is a drug of choice when a firm diagnosis for headache has not been made. Clotam is the brand name of a medicine called tolfenamic acid. It is a Non-Steroidal Anti-inflammatory Drug (NSAID) which is approved for use in migraine only. All NSAIDs including tolfenamic acid cause gastro-intestinal side effects and hence should only be taken on full stomach. Other side effects are: skin reactions, dysuria, rarely tremor, fatigue, breathlessness, asthma-like symptoms, blood disorders and temporary liver dysfunction. Tolfenamic acid is a much more potent pain-killer; hence it is approved for migraine.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------